Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

How to keep diabetes under control?

User rating for this question
Answered by

Practicing since : 1998
Answered : 665 Questions
Hi Doctor, I was prescribed with cetapin 500mg, my fbs was 133mg, ppbs 214 and hba1c 7.2 before starting the medicine, after 2 weeks on meds my reading was fbs 99mg, ppbs 158 mg, I am on a strict diet with no sugars and lesser calories, also taking 10mg rosovastatin and 150 mg ursodeoxycholic acid for liver, previously on 20 mg lipitor for almost 4 years. I am taking cetapin 500 once daily before breakfast. I am now monitoring my blood glucose and found my fbs to be stable around 95 and ppbs stable around 125. I want to ask you doctor if I can carry on my regular eating of food like rice and occasional sweets like ice cream etc.?
Posted Fri, 28 Mar 2014 in Diabetes
Answered by Dr. Minal Mohit 3 hours later
Brief Answer: It is not advisable. Detailed Answer: Dear sir, Hi! it is really good to know about your medical history. you have really done a great job. but then why do you want to lose your hard earned award of healthy life style and overcoming diabetes merely for the love of food. instead if you had asked me to stop cetapin I probably would have said yes try it for 6 weeks. but you have asked for spoiling your life style which is not permissible , that would make your sugars go high, and your dose of anti diabetic drugs would go on increasing. so my advise would be don't do that. Regards!
Above answer was peer-reviewed by
Follow-up: How to keep diabetes under control? 11 hours later
thank you very much for that corrective advice doctor, yes I need to be healthy, but stoppin cetapin is a new information for me since my doctor told me I have to take it for lifetime owing to my prehistory, now its been like 6 weeks already, is it safe to stop it and test my sugars?
Answered by Dr. Minal Mohit 56 minutes later
Brief Answer: ya you can do that . Detailed Answer: Dear sir, Hi! good job again . I knew you are an intelligent man. You have chosen the right advise. cetapin is just a drug to make your body more sensitive to existing insulin levels. you may need it , may need to increase it or even may need to build it up with other molecules depending upon your diabetes control status. when , we doctors say , life long anti diabetic medicine, we mean life long care for diabetes , not really by what means. in your case it is healthy life style. Regards!
Above answer was peer-reviewed by
Follow-up: How to keep diabetes under control? 37 minutes later
thankyou once again dr XXXXXXX I have one more question, I recently got the information that cetapin use can bring down vit b12 and vit d3 levels which can result in loss of hair and other neurological problems, I got know solid facts about this but I just want to confirm with you, do I have to take any supplements along with cetapin?
Answered by Dr. Minal Mohit 2 hours later
Brief Answer: correct information. Detailed Answer: Dear sir, yes you are right again. cetapin or metformin is responsible for low vitamin B12 levels. the deficiency is more evident in vegetarian population. so you must supplement vitamin b12 1500 mcg every day in your diet. vitamin D also is required to make your metabolism work more efficiently. again more so in vegetarians. req is 60,000 IU every week. Regards!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor